My surgeon prescribed a different extended release opiate pain med less than 2 months ago. It seemed to work well for the first few weeks. I am still on a rapid release opiate since my surgery in late October. I'm still in a lot of pain and need additional surgery after my vertabreas heal. Is it the rapid release I'm building up a tolerance to (since I've been on it longer) or the newer extended release? If it were you, which med would you ask your doctor to increase? Or change all the meds to different ones?
30 Mar 2010
5 months is way to long to be on a quick release opiate and your doctor should know better. Your tolerance goes through the roof when you have to take them day in and day out for months at a time. You are far better off on a sustained release opiate with little or no break thru meds. If you are dosed correctly with the sustained release opiate then you won't even need break thru meds... Dave
30 Mar 2010
hi,if i were you,i would ask the doctor that same question.you should be taking your xr pain meds at the same time same way every day.i would only take that other pain med if it was an absolute necessity,kinda like you just couldn't wait till it was time for the xr med. you need to try to stop trying to feel"comfortable" and tolerate as much pain as you can.by this i don't mean be a hero and bite the bullet.but you gotta realize there is something so wrong with you that more surgery is needed. its when you look for that comfort zone is when you have to say "i can deal with this ,but not much more". till then no amount of pain medicine will be enough. then one day you realize the cure is worse than the disease... pete
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking 5MG percocet up to 12 a day after I hurt my back. I liked them too much and never had any addiction problems before. It has been ...
3 answers • 18 Jul 2010
Was taking MS Contin (60mg ER, x3, and Norco 10-325 x3 daily) for 2+ years. PM Dr. Wouldn't change drugs, instead would just up my dose, up up ...
1 answer • 10 Oct 2013